MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP ULTRA HIGH DEFINITION ULTRASOUND ACCESS NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP ULTRA HIGH DEFINITION ULTRASOUND ACCESS NEEDLE; FCG KIT, NEEDLE, BIOPSY
Model Number G52012
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Difficult to Advance (2920)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
510 (k) number: k092359.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Upon advance the needle through the sheath, resistance was met, and the needle damaged the end of the sheath and damaged the scope.The scope now has a leak.The tech opened two more to test and both had difficulty advancing, so these two devices were not used and were discarded.These two devices did not make endoscope or patient contact.The tech mentioned that the elevator may have come down too hard on the device where the resistance was met; however, the other two devices which were tested had a similar issue, so this theory did fit for all devices.
 
Additional Manufacturer Narrative
510 (k) number: k092359.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to importer site contact and address: ed sutkowski cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: (b)(4).Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
510 (k) number: k092359.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.(b)(6) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Information pertaining to (b)(4).Importer site establishment registration number: (b)(4).Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Additional Manufacturer Narrative
510 (k) number; k092359.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031 information pertaining to section g.1 as follows: importer site contact and address: (b)(6).(b)(4).Importer site establishment registration number: (b)(4).Device evaluation: the echo-hd-19-a device of lot number c1511249 involved in this complaint was returned for evaluation, with the original packaging.With the information provided, a physical examination and document based investigation was conducted.The device related to this occurrence underwent a laboratory evaluation on the 03 october 2018.On laboratory evaluation of the returned device, it was noted that distal end of the sheath was defected.Syringe was missing.Able to advance and retract needle but with resistance.Able to advance and retract the stylet but with resistance.Following the laboratory evaluation additional information was requested to confirm if the sheath was visible exiting the scope and whether the elevator was in a neutral position when the sheath exited the scope.As per customer testimony "unfortunately, the individuals involved are not sure and cannot remember ¿ but they told me they think the sheath was not visible and that the elevator would be in neutral position.¿ root cause: a definitive root cause for the customer complaint could not be determined as the exact operational conditions of use could not be replicated in the laboratory setting, possible causes may have been when advancing the needle, it may have been advanced in a torturous position causing the needle to perforate the sheath, it also perforated the scope as there is a leak in the scope.Document review: components supplied by external suppliers are subject to incoming inspection as per iqc0499.Prior to distribution, all echo devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.As instructed in d00055271(fqc0120) rev028 ¿check for visual defects, debris, loose or embedded foreign materials, rough or sharp edges, bends or kinks.¿ all products and packaging are 100% inspected for visual irregularities such as holes, dents, kinks or tears.There is a check on each device to measure the needle extension and inspect it to ensure it is free from any damage / kinks.A review of the manufacturing records for echo-hd-19-a devices of lot number c1511249 did not reveal any discrepancies which could have contributed to this complaint issue.There is no evidence to suggest that this issue affects the entire lot # c1511249; upon review of complaints this failure mode has not occurred previously with this lot # c1511249.Ifu review: the instructions for use, ifu0050-2, advises the user to ¿visually inspect with particular attention to kinks, bends or breaks.If an abnormality is detected that would prohibit proper working condition, do not use¿.There is no evidence to suggest that the customer did not follow the instructions for use, ifu0050-2.Summary: according to the initial reporter, the patient did not experience any adverse effects due to this occurrence.The customer complaint is confirmed as the failure was verified in the laboratory.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description

Brand Name
ECHOTIP ULTRA HIGH DEFINITION ULTRASOUND ACCESS NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7910282
Report Number3001845648-2018-00451
Device Sequence Number1399849
Product Code FCG
UDI-Device Identifier00827002520127
UDI-Public(01)00827002520127(17)210615(10)C1511249
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K092359
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/15/2021
Device Model NumberG52012
Device Catalogue NumberECHO-HD-19-A
Device Lot NumberC1511249
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2018
Was the Report Sent to FDA? No
Distributor Facility Aware Date11/21/2018
Event Location Hospital
Initial Date Received by Manufacturer 08/29/2018
Supplement Date Received by Manufacturer08/29/2018
08/29/2018
08/29/2018
Initial Report FDA Received Date09/26/2018
Supplement Report FDA Received Date10/24/2018
11/21/2018
12/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1